MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 2MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 2MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035442040
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an aneurysm coiling procedure was performed in a patient.During the procedure a microcatheter was used to reach the target lesion.The subject coil was the first coil which was attempted to be delivered through the microcatheter to the target lesion.When advancing the subject coil through the microcatheter, the subject coil detached prematurely into the lumen of the microcatheter.When the successive second and third coil were attempted to be inserted into the same microcatheter without noticing the prematurely detached first subject coil, the successive coil's could not be introduced into the microcatheter.The subject coil along with the microcatheter were retrieved out of the patient's body.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual/microscopic inspection: the main coil was found to be detached and not returned.The detachment seems to be mechanical.The coil delivery wire was found to be kinked/bent.Functional inspection: not applicable.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, the tapered distal end of the introducer sheath was firmly seated in the hub of the microcatheter, no torque was given where advancing the delivery wire, and the coil was advanced slowly and gently without applying excessive force.During analysis, the main coil was found to be detached from the delivery wire and was not returned.Based on visual inspection, the detachment appeared to be mechanical in nature.The returned delivery wire was found to be kinked/bent.An assignable cause of procedural factors will be assigned to the as reported/as analyzed (ar/aa) 'main coil prematurely detached/separated during use' since this issue appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.An assignable cause of handling damage will be assigned to the as analyzed (aa) 'coil delivery wire kinked/bent' since this issue is associated with handling of the device during the clinical procedure, upon removal of the device from the packaging, or preparation of the device prior to use.
 
Event or Problem Description

Brand Name
TARGET 360 NANO 2MM X 4CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12883884
Report Number3008881809-2021-00496
Device Sequence Number4918307
Product Code HCG
UDI-Device Identifier07613252600299
UDI-Public07613252600299
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2023
Device Model NumberM0035442040
Device Catalogue NumberM0035442040
Device Lot Number22373939
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2021
Supplement Date Received by Manufacturer02/17/2022
Initial Report FDA Received Date11/29/2021
Supplement Report FDA Received Date02/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL- 10 MICROCATHETER (STRYKER)
Patient Age28 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian